Alert archive / West Virginia / Frost Advisories in 2012
Frost Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at May 10, 2012, 4:00 AM EDT for Barbour County, Upshur County, West Virginia. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 11, 2012, 2:00 AM EDT
- Expired
- May 11, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS71 KRLX 100800 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU MAY 10 2012 ...FROST IS POSSIBLE AT SUNRISE ON FRIDAY... WVZ038>040-046-047-101600- /O.NEW.KRLX.FR.Y.0006.120511T0600Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 400 AM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...BOTTOMING OUT MOSTLY IN THE 33 TO 36 DEGREE RANGE. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER SPRING PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. VULNERABLE POTTED PLANTS COULD BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KTB
5 follow-up statements
014 WWUS71 KRLX 101053 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 653 AM EDT THU MAY 10 2012 ...FROST IS POSSIBLE AT SUNRISE ON FRIDAY... WVZ038>040-046-047-101900- /O.CON.KRLX.FR.Y.0006.120511T0600Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 653 AM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...LOWEST READINGS MOSTLY IN THE 33 TO 36 DEGREE RANGE. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER SPRING PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. VULNERABLE POTTED PLANTS COULD BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
672 WWUS71 KRLX 101904 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT THU MAY 10 2012 ...FROST IS POSSIBLE AT SUNRISE ON FRIDAY... WVZ038>040-046-047-110315- /O.CON.KRLX.FR.Y.0006.120511T0600Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 304 PM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER SPRING PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. VULNERABLE POTTED PLANTS COULD BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TRM
037 WWUS71 KRLX 110241 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1041 PM EDT THU MAY 10 2012 ...FROST IS POSSIBLE AT SUNRISE ON FRIDAY... WVZ038>040-046-047-111100- /O.CON.KRLX.FR.Y.0006.120511T0600Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 1041 PM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * LOCATIONS...FROST IS MOST LIKELY IN WIND SHELTERED VALLEYS AWAY FROM RIVERS. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER SPRING PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. VULNERABLE POTTED PLANTS SHOULD BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
753 WWUS71 KRLX 110738 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT FRI MAY 11 2012 ...FROST IS POSSIBLE AT SUNRISE ON FRIDAY... WVZ038>040-046-047-111200- /O.CON.KRLX.FR.Y.0006.000000T0000Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 338 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...FROST IS MOST LIKELY IN WIND SHELTERED VALLEYS AWAY FROM RIVERS. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...TENDER SPRING PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. VULNERABLE POTTED PLANTS SHOULD BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
289 WWUS71 KRLX 111204 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 804 AM EDT FRI MAY 11 2012 FROST ADVISORY ALLOWED TO EXPIRE. WVZ038>040-046-047-111315- /O.EXP.KRLX.FR.Y.0006.000000T0000Z-120511T1200Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 804 AM EDT FRI MAY 11 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE RISING SUN TAKES TEMPERATURES UP OUT OF THE 30S. $$ TRM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 10, 1:58 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 10, 1:58 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 158 AM EDT THU MAY 10 2012 .SYNOPSIS... UPPER LEVEL TROUGH PASSING TO THE EAST. HIGH PRESSURE THURSDAY NIGHT THROUGH SATURDAY. UNSETTLED WEATHER SUNDAY THROUGH WEDNESDAY AS A FRONT ARRIVES AND THEN WAVERS NEARBY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WILL UPDATE FORECAST TO BETTER TIME DISTURBANCES MOVING ACROSS THE REGION THIS EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... VERY QUIET WEATHER-WISE IN THE SHORT TERM. AT THE START OF THE PERIOD THE FORECAST AREA WILL BE UNDER NORTHWEST FLOW WITH UPPER LOW OVER THE NEW ENGLAND REGION WITH UPPER RIDGING BUILDING IN FROM THE WEST. FRIDAY MORNING SHOULD BE THE COOLEST MORNING OF THIS STRETCH AS HIGH PRESSURE BECOMES CENTERED OVER THE AREA WITH GENERALLY CLEAR SKIES AND LIGHT WINDS MAXIMIZING RADIATIONAL COOLING. KEPT MINS AROUND 34F-36F ACROSS NORTHEAST HIGHER TERRAIN LOCATIONS WITH A PATCHY FROST MENTION. THE ONLY CAVEAT TO IS THAT BOTH NAM AND GFS HINT AT A PINCH OF MOISTURE AT ~H80 MOVING OVER NE ZONES AROUND 09Z-12Z FRIDAY. SFC WINDS ARE UPSLOPE AT THIS TIME BUT RH/S ARE LOW IN THESE LOWEST NEAR-SFC LEVELS. WEAK DOWNGLIDE IS NOTED ON 290K SFC WHICH ENCOMPASSES H8 SO AT THIS POINT BELIEVE THAT CLOUDS WILL BE FEW/SCT AT BEST AND WILL KEEP THE COOLER GUIDANCE IN PLACE. FRIDAY AND SATURDAY WILL GENERALLY SEE MOSTLY SUNNY SKIES AND PLEASANTLY WARM TEMPS IN THE LOWER 70S FRIDAY AND MID/UPPER 70S SAT ACROSS THE LOWLANDS AS UPPER LEVEL RIDGE BUILDS OVER REGION WITH AXIS OVER FORECAST AREA SATURDAY. SOME HIGH CLOUDS WILL BEGIN TO MOVE OVERHEAD LATE IN THE DAY SATURDAY IN ADVANCE OF AN APPROACHING SHORTWAVE WHICH WILL AFFECT THE AREA BEGINNING SUNDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... OPERATIONAL EXTENDED NWP IN GOOD AGREEMENT REGARDING GENERAL FEATURES. SUNDAY...UPPER LEVEL RIDGING WHICH HAD BEEN IN PLACE SATURDAY WILL QUICKLY BREAK DOWN AS RIDGE AXIS PUSHES TO THE EAST AND FORECAST AREA COMES UNDER SW FLOW ALOFT. MEANWHILE A S/W TROUGH MOVING THROUGH THE MEAN FLOW WILL APPROACH SUNDAY. DIFFERENCES IN TIMING OF S/W EXIST...WITH THE EC BEING SLOWER IN PROGRESSION VERSUS OP GFS. GEFS AND MEMBERS SUPPORT THE QUICKER PROGRESSION AND THUS WILL LEAN FORECAST TIMING IN THIS DIRECTION. AT THE SFC A COLD FRONT MOVING ACROSS THE GREAT LAKES AREA WILL BECOME STALLED TO THE NORTH AND WEST ACROSS OHIO AS IT ENCOUNTERS SW FLOW. EXPECT INCREASING CHANCES FOR PRECIP ACROSS THE AREA FROM SW TO NE BEGINNING SUN AM...BUT MAINLY SUN AFT AND PARTICULARLY SUN EVE AND INTO THE OVERNIGHT HOURS SUN NITE/MON AM. BY MONDAY MORNING THE S/W MOVES THROUGH THE AREA...BUT SIGNIFICANT DIFFERENCES BEGIN TO ARISE. THE EC SOLUTION DEPICTS A MORE STOUT S/W TROUGH WITH ATTENDANT SFC LOW PUSHING NORTHEAST OVER THE LOWER OHIO VALLEY MONDAY...WHICH SUBSEQUENTLY KEEPS THE SFC FRONT ACROSS NW ZONES MONDAY. THE OP GFS MEANWHILE DEPICTS A ZONAL FLOW WITH LITTLE SFC CYCLOGENESIS TO THE WEST. WEAK SFC CYCLOGENESIS NORTHEAST OF AREA ATTEMPTS TO DRAG THE FRONT S/E AND BY MON EVENING IT BECOMES STALLED NEAR SOUTHEAST CWA BORDER. TOUGH TO GET A CONSENSUS ON A PREFERRED SOLUTION HERE...PARTICULARLY THIS FAR OUT. GEFS MEMBERS HOWEVER DO CLUSTER SFC LOW OVER THE NYC/PHILLY REGION AT THIS TIME AND WHILE NOT BUYING THIS SOLUTION COMPLETELY...WILL CONTINUE TO AT LEAST LEAN THE FORECAST IN THIS DIRECTION. WITH THIS IN MIND...BOTH TUE AND WED WILL SEE CONTINUED PERIODIC CHANCES FOR PRECIP WEIGHTED ACROSS THE SOUTHERN ZONES NEAREST THE QUASI-STATIONARY FRONT AS YET ANOTHER STRONGER WAVE MOVES NORTHEAST FROM THE CENTRAL GULF COAST TOWARDS THE AREA. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... THERE IS ALWAYS SOMETHING. FOG MANAGED TO FORM MGW TO CKB AREA DURING THE LATE EVENING...DESPITE SOME 925 MB FLOW AT 15 TO 20 KNOTS. THOSE SHOWERS AROUND 21Z WEDNESDAY CERTAINLY HELPED. WITH THERMAL TROF ARRIVING FOR 12Z TO 15Z...THINKING THE STRATOCUMULUS CLOUDS AT 2 TO 3 THSD FT WILL INCREASE FROM THE NORTH INTO THE CKB-EKN VCNTY AND DOWN THE MOUNTAINS...MAYBE EVEN TOWARD BKW BEFORE DAWN. SO WENT LOWER ON CLOUDS HEIGHTS THROUGH ABOUT 14Z...BEFORE DAYTIME MIXING OF THE DRIER AIR ALLOW WILL LIFT AND THIN OUT THE REMAINING CLOUDS DURING THE AFTERNOON...MOST LIKELY 4 TO 6 THSD FT SCT TO BKN 16Z TO 21Z...THEN MAINLY SCATTERED INTO THE EVENING. WITH THE INCREASING CLOUDS...WILL TRY TO IMPROVE THE VISIBILITY OVER NORTH CENTRAL WV BEFORE DAWN. MEANWHILE...HAVE VALLEY FOG IN THE DEEP HOLLOWS OF SOUTHERN WEST VIRGINA THICKENING 06Z TO 10Z WITH LOCAL VISIBILITY AOB 1 MILE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH MONDAY... FORECAST CONFIDENCE:MEDIUM. ALTERNATE SCENARIOS: AREAL COVERAGE OF GROUND FOG COULD VARY IN WEST VIRGINIA 06Z TO 11Z. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 05/10/12 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY M M M L L L L H H H M H HTS CONSISTENCY M M M M M M M H H H H H BKW CONSISTENCY M M M M M M M H H H H H EKN CONSISTENCY M M M M M L L H H H M H PKB CONSISTENCY M M M M M M M H H H H H CKB CONSISTENCY L L L L L L M H H H M H AFTER 06Z FRIDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/TRM/50 NEAR TERM...RPY SHORT TERM...50 LONG TERM...50 AVIATION...KTB
Hazardous weather outlook, May 9, 3:58 PM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 358 PM EDT WED MAY 9 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-102000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 358 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038>040-046-047-102000- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 358 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FROST IS POSSIBLE OVERNIGHT THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.